I've been using Aldara for just over a month now (not for genital warts, but for vulvar dysplasia, which is usually associated with HPV). The first few weeks of using it, I had redness and a LOT of burning/blistering...but I figured out I was using too much cream at once so I lessened the amount I was using. After that, my side effects weren't bad at all--hardly noticable, in fact.
About a week ago, though, I started itching INTENSELY about 5 minutes after applying the cream. This was 3 weeks into my treatment, and up until that point itching hadn't been one of the side effects I was experiencing at all.
The past 4 times I've applied it though, the itching is so bad it literally keeps me awake half the night. I don't understand, because for the first 9 or 10 applications I didn't have this problem. So I have two questions:
Is the itching a sign the Aldara is really starting to work (as I've had no noticable results so far)? And, is there anything I can do to help myself sleep better on the nights I apply the cream? I already take an OTC sleep aid, and even though those usually knock me out pretty well I'm still wide awake at night due to the itching.
Thanks in advance for any replies!